Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 117, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 21, 2000, 6:46 PM EDT for Bacon County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2000, 6:46 PM EDT (22:46 UTC)
- Expired
- Jun 21, 2000, 7:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Bacon County, GA
The radar
The Moody AFB radar (KVAX), 90 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 212246 SVRJAX GAC005-212330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 646 PM EDT WED JUN 21 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BACON COUNTY IN SOUTHEAST GEORGIA * UNTIL 730 PM EDT * AT 646 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES WEST OF ALMA...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALMA BY 655 PM EDT... NEW LACY BY 730 PM EDT... HAIL...INTENSE LIGHTNING...VERY HEAVY RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLEYSS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. $$ CARROLL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:00 PM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jun 21, 3:00 PM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT WED JUN 21 2000 RADAR LOOP SHOWS CONVECTION FIRING OVER N FL WITH BEST COVERAGE SE OF A JESUP TO HOMERVILL LINE. SFC ANALYSIS SHOWS A SUBTLE BUT PERSISTENT TROUGH FROM AROUND SAV TO ABOUT GNV. THIS IS PROVIDING A FOCUS FOR CURRENT CONVECTION. E COAST SEA BREEZE ALSO HELPING TRIGGER CONVECTION FROM DUVAL COUNTY S TO FLAGLER. LITTLE ACTIVITY OCCURRING IN INTERIOR SE GA SO THINK LOWER POPS THERE FOR TONIGHT SEEMS REASONABLE COMPARED TO REMAINDER OF CWA. FORECAST...MODELS IN GOOD AGREEMENT SHOWING THE 5H RIDGE WEAKENING OVER THE CWA AS SHORTWAVE TROUGH APPROACHES THE E COAST THROUGH EARLY FRI MORNING. MODELS TO VARYING DEGREES LOWER 500 MB TEMPS 1-2 DEG RESULTING IN FURTHER DESTABILIZATION. MEAN RH SHOULD STAY FAIRLY HIGH AROUND 75 PERCENT DURING THE PD WITH LOW LEVEL TROUGHING CONTINUING MAINLY NOTED ON THU. THIS WILL CONTINUE THE THREAT OF SHRA AND TSRA WITH FAIRLY UNIFORM COVERAGE WITH GOOD INSTABILITY AND AMPLE MOISTURE. BY 12Z FRIDAY...MODELS DROP A SHORTWAVE INTO CENTRAL GA WITH ETA AND AVN DIFFERING ON TIMING BY FRI NIGHT. A WEAK FRONT ASSOCIATED WITH 5H TROUGHING IN THE ERN U.S. WILL MOVE INTO GA PROBABLY LATE THU OR MORE LIKELY FRI. THIS WILL FURTHER INCREASE MOISTURE ADVECTION FROM THE WSW OUT OF THE GULF OF MEXICO. SFC RIDGE WILL BE SHIFTING TO NEAR S FL BY 18Z FRI WHICH WILL MAINTAIN SIMILAR INLAND AND COASTAL POPS. TEMPS SO FAR TODAY REACHED 88 AT JAX AND THINK CLOUD COVER THU AND FRI WILL ALSO KEEP MAX TEMPS DOWN...A LITTLE LOWER THAN ADVERTISED BY NGM MOS GUIDANCE. THANKS TLH FOR COORDINATION. MARINE...WINDS TO REMAIN SLY AT 10 KT AND OCCASIONAL 15 KT DURING THE AFTN NEAR THE COAST. NO HIGHLIGHTS FOR THE PACKAGE AND PLAN TO KEEP MENTION OF SHRA AND TSRA IN FORECAST. PRELIM AMG 71/91/71/92 2635 SSI 75/89/73/88 3635 JAX 72/93/72/92 3526 GNV 71/92/71/91 3636 02 .JAX... .GA...NONE. .FL...NONE.
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.